Translator Disclaimer
January 2004 CLT for linear spectral statistics of large-dimensional sample covariance matrices
Z. D. Bai, Jack W. Silverstein
Ann. Probab. 32(1A): 553-605 (January 2004). DOI: 10.1214/aop/1078415845

Abstract

Let $B_n=(1/N)T_n^{1/2}X_nX_n^*T_n^{1/2}$ where $X_n=(X_{ij})$ is $n\times N$ with i.i.d. complex standardized entries having finite fourth moment, and $T_n^{1/2}$ is a Hermitian square root of the nonnegative definite Hermitian matrix $T_n$. The limiting behavior, as $n\to\infty$ with $n/N$ approaching a positive constant, of functionals of the eigenvalues of $B_n$, where each is given equal weight, is studied. Due to the limiting behavior of the empirical spectral distribution of $B_n$, it is known that these linear spectral statistics converges a.s. to a nonrandom quantity. This paper shows their rate of convergence to be $1/n$ by proving, after proper scaling, that they form a tight sequence. Moreover, if $\expp X^2_{11}=0$ and $\expp|X_{11}|^4=2$, or if $X_{11}$ and $T_n$ are real and $\expp X_{11}^4=3$, they are shown to have Gaussian limits.

Citation

Download Citation

Z. D. Bai. Jack W. Silverstein. "CLT for linear spectral statistics of large-dimensional sample covariance matrices." Ann. Probab. 32 (1A) 553 - 605, January 2004. https://doi.org/10.1214/aop/1078415845

Information

Published: January 2004
First available in Project Euclid: 4 March 2004

zbMATH: 1063.60022
MathSciNet: MR2040792
Digital Object Identifier: 10.1214/aop/1078415845

Subjects:
Primary: 15A52, 60F05
Secondary: 62H99

Rights: Copyright © 2004 Institute of Mathematical Statistics

JOURNAL ARTICLE
53 PAGES


SHARE
Vol.32 • No. 1A • January 2004
Back to Top